Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 9, 2011, 3:09 PM EDT for Aroostook County, Maine. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 9, 2011, 3:25 PM EDT
- In force
- 16 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 100 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS51 KCAR 091909
SVRCAR
MEC003-091945-
/O.NEW.KCAR.SV.W.0031.110609T1909Z-110609T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
309 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITY OF LIMESTONE...
* UNTIL 345 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LORING...OR 8
MILES NORTH OF CARIBOU...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL CROSS ROUTE 1A NORTH OF LIMESTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4702 6777 4680 6778 4679 6779 4692 6810
4707 6797
TIME...MOT...LOC 1907Z 300DEG 30KT 4694 6791
$$1 follow-up statement
031
WWUS51 KCAR 091925
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EDT THU JUN 9 2011
MEC003-091935-
/O.CAN.KCAR.SV.W.0031.000000T0000Z-110609T1945Z/
AROOSTOOK ME-
325 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AROOSTOOK COUNTY
IS CANCELLED...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR MAINE.
LAT...LON 4702 6777 4680 6778 4679 6779 4692 6810
4707 6797
TIME...MOT...LOC 1925Z 300DEG 30KT 4686 6772
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:58 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 9, 2:58 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 258 PM EDT THU JUN 9 2011 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING. STRONG CANADIAN HIGH PRESSURE WILL FOLLOW FOR FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... SEVERE WEATHER THE MAIN CONCERN INTO EARLY EVENING. SEVERE TSTM WATCH REMAINS UP THROUGH 00Z. NORTHERN AREAS SHOULD SEE THINGS WIND DOWN LATER THIS AFTERNOON AS THE FRONT MOVES THROUGH THE NORTHERN 3RD OF THE CWA. IT IS LOOKING LIKE MORE OF A HEAVY RAIN THREAT FOR THE NORTHERN 3RD OF THE CWA W/ANTECEDENT CONDITIONS FAVORABLE FOR MUCH RUNOFF AFTER INITIAL RAINFALL. FURTHER SOUTH TOWARD CENTRAL AND DOWNEAST REGION...ATMOSPHERE RIPE FOR SEVERE STORM INITIATION W/LIS HITTING -8. SPC MESOANALYSIS PAGE SHOWED 0-3KM EHI HITTING 2-3 AS OF 17Z W/THE BROOKS-CRAVEN SIGNIFICANT SEVERE CLIMBING TO 40000 WHICH IS IN THE BALLPARK FOR SEVERE POTENTIAL. HRRR3KM AND RUC INDICATING SBCAPES CLIMBING TO 2500-3000J/KG. DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT W/ROTATION SHOWING MORE SIGNS GIVEN HELICITY VALUES HITTING 200+ AND LCLS DROPPING BELOW 3K FT. THINGS SHOULD BE DYING DOWN THIS EVENING AFTER 00Z AS THE FRONT MOVES TO THE COAST. WILL DROP MENTION OF THUNDER AFT 02Z AS AIRMASS STABILIZES. WE ARE NOT LOOKING FOR ANY FOG DEVELOPMENT AS WINDS WILL STAY UP AROUND 10 MPH OUT OF THE NORTH. CAA BEHIND THE FRONT WILL ALLOW FOR SOME CHILLY TEMPERATURES AS SKIES CLEAR LATER TONIGHT. BELOW NORMAL READINGS FOR EARLY JUNE W/40S FOR MUCH OF THE CWA MINUS THE COAST. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FRIDAY WILL FEATURE PLENTY OF SUNSHINE ACROSS THE FORECAST AREA ALONG WITH BREEZY WINDS OUT OF THE NORTH AND SEASONALLY COOL TEMPERATURES. AS HIGH PRESSURE SETTLES IN FRIDAY NIGHT THIS WILL LEAD TO DIMINISHING WINDS. THE LIGHT WINDS AND MAINLY CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL COOLING WITH LOWS POTENTIALLY DIPPING INTO THE UPPER 30S ACROSS PARTS OF THE NORTHERN TIER AND LOW TO MID 40S FARTHER SOUTH. CONDITIONS WILL REMAIN DRY THROUGH THE DAY SATURDAY HOWEVER CLOUDS WILL BEGIN TO INCREASE AHEAD OF THE NEXT LOW PRESSURE SYSTEM. THIS SYSTEM WILL OVERSPREAD THE FORECAST AREA WITH RAIN FROM WEST TO EAST THROUGH SATURDAY NIGHT WITH THE WET WEATHER LINGERING THROUGH SUNDAY ALONG WITH COOL TEMPERATURES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UNSETTLED WEATHER WILL PERSIST THROUGH SUNDAY NIGHT AND MONDAY WITH PRECIPITATION GRADUALLY BECOMING MORE SHOWERY IN NATURE AS OPPOSED TO STEADY RAIN. THIS SYSTEM WILL DEPART BY TUESDAY LEAVING NORTHWEST WINDS AND COOL TEMPERATURES IN ITS WAKE. THE UPPER LEVEL PATTERN LOOKS TO REMAIN FAIRLY PROGRESSIVE AND THIS WILL RESULT IN THE NEXT SYSTEM ARRIVING AS EARLY AS NEXT WEDNESDAY WITH SHOWERS AND LASTING INTO THURSDAY. TEMPERATURES IN THE LONG RANGE WILL BE SEVERAL DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... NEAR TERM: MVFR W/PERIODS OF IFR THROUGH THE EVENING AND THEN VFR. SHORT TERM: VFR THROUGH SATURDAY AND THEN CONDITIONS DETERIORATING TO MVFR AND IFR BY SUNDAY IN RAIN AND SHOWERS. VFR WITH PERIODS OF MVFR EARLY NEXT WEEK IN LINGERING SHOWERS. && .MARINE... NEAR TERM: NO HEADLINES ATTM. SHORT TERM: NO HEADLINES THROUGH THE PERIOD. WNAWAVE DOES BRING WAVES UP TO AROUND 5 FT LATE IN THE PERIOD. WINDS DO COME UP TO 15 KT LATE SUNDAY INTO MONDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT SHORT TERM...FITZSIMMONS LONG TERM...FITZSIMMONS AVIATION...HEWITT MARINE...HEWITT/FITZSIMMONS
Hazardous weather outlook, Jun 9, 12:11 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1211 PM EDT THU JUN 9 2011 MEZ001>006-010-011-015>017-029>032-101615- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1211 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE NATIONAL WEATHER SERVICE IN CARIBOU. ANZ050>052-101615- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1211 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Local storm report, Jun 9, 1:41 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
141 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG SOLDIER POND 47.16N 68.58W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN SOLDIER POND.
0622 PM TORNADO 4 SSW STOCKHOLM 46.99N 68.18W
06/08/2011 AROOSTOOK ME NWS STORM SURVEY
NWS SURVEY CONFIRMS EF-0 TORNADO WITH A 10 MILE
INTERMITTENT PATH.
0631 PM TSTM WND DMG STOCKHOLM 47.04N 68.14W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN STOCKHOLM.
0645 PM TSTM WND DMG 6 NNE CARIBOU 46.94N 67.96W
06/08/2011 AROOSTOOK ME PUBLIC
NUMEROUS TREES AND POWERLINES DOWN ON ALBAIR ROAD.
0645 PM TSTM WND DMG LORING 46.94N 67.89W
06/08/2011 AROOSTOOK ME FIRE DEPT/RESCUE
NUMEROUS TREES DOWN
0645 PM TSTM WND DMG ASHLAND 46.63N 68.41W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS ASHLAND.
0650 PM FLASH FLOOD FORT KENT 47.26N 68.59W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TWO FEET OF WATER ON MAIN STREET
0700 PM TSTM WND DMG 6 NNE CARIBOU 46.94N 67.96W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
BARN DESTROYED ON BRISSETTE ROAD.
0700 PM TSTM WND DMG 3 E NEW SWEDEN 46.94N 68.06W
06/08/2011 AROOSTOOK ME PUBLIC
GARAGE MOVED IN TO ROAD ON PLANTE ROAD.
0700 PM FLASH FLOOD 4 ESE FORT KENT 47.24N 68.51W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
CULVERTS AND PARTS OF NORTH PERLEY BROOK ROAD WASHED OUT.
0720 PM TSTM WND DMG CARIBOU 46.86N 68.01W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES DOWN IN CARIBOU.
0720 PM TSTM WND DMG ASHLAND 46.63N 68.41W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN ASHLAND.
0730 PM TSTM WND DMG 6 NE CARIBOU 46.92N 67.92W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ON MADAWASKA ROAD.
0730 PM TSTM WND DMG 2 NE CARIBOU 46.88N 67.98W
06/08/2011 AROOSTOOK ME PUBLIC
TREES DOWN ON BOWLS ROAD.
0749 PM TSTM WND DMG MAPLETON 46.68N 68.16W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN IN MAPLETON.
0749 PM TSTM WND DMG 8 WSW PRESQUE ISLE 46.64N 68.17W
06/08/2011 AROOSTOOK ME LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
MJHLocal storm report, Jun 9, 2:12 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
212 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND GST SEBEC 45.27N 69.12W
06/09/2011 E58 MPH PISCATAQUIS ME TRAINED SPOTTER
&&
JAHThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:31 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 26 min |
| Jun 9, 1:29 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 46 min |
| Jun 9, 2:19 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 41 min |
| Jun 9, 3:34 PM EDT | Flash Flood Warning | CAR | Aroostook | 2 hr |
| Jun 9, 3:58 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Jun 9, 4:02 PM EDT | Tornado Warning | CAR | Aroostook | 28 min |
| Jun 9, 4:10 PM EDT | Flash Flood Warning | CAR | Aroostook | 3 hr |
| Jun 9, 5:23 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 52 min |
| Jun 9, 6:22 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 38 min |
| Jun 9, 7:00 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.